I'm losing hair on the top of my head and the only thing I can attribute it to is a change in my blood pressure meds. Last fall my doctor changed me from Diovan HCT to Losartan 100mg. Has anyone else experienced this side effect?
16 Feb 2012
Hair loss appears to be a rare complaint in people taking Losartan potassium. In clinical studies, hair loss was reported in less than 1% of people who took the medicine. However, given how common hair loss is in the general population and how rare a complaint it is in people taking Losartan, it is difficult to say whether hair loss is actually caused by the medicine, genetics, other factors, or a combination of these things.
If you experience hair loss while taking Losartan, talk with your doc. Depending on how severe the hair loss is, there are things that he/she may be able to do. If your symptoms continue to be bothersome or if your doc believes the medicine is causing your hair loss, he/she may recommend trying another medicine for your high blood pressure or diabetic nephropathy.
Take care, best wishes!
14 Jun 2012
I have been on Losartan for about two weeks now and the last week I've noticed quite a lot of loose hair in my hands after washing my hair. I didn't think too much about it as we can lose more hair than normal at times. Yesterday while washing my hair a clump came out, the hair looked like a very little pony tail. My doctor said she didn't think it was from the Losartan, but since this is the only new med I'm on, I asked to go off.
5 Feb 2015
Yes, I have experienced hair loss while taking Losartan. In 2011, I was put on 25mg and didn't notice anything. But then my doctor upped my dose to 50mg a day in early 2013. Soon after I started noticing significant hair loss on the crown of my head, top and sides. What causes this? Is it the potassium in the drug?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i take diovan hct for high bp luss cartia xt for palpetations,dont these meds do the same thing?i never have much energy is this becouse of the meds?
1 answer • 17 Aug 2011
1 answer • 15 Oct 2011
I have heard that in some situations hair loss is experienced while on bisoprolol.I have been on it for about 1 1/2 years. I am a female and my hair ...
0 answers • 21 Feb 2012
I have been taking Diovan HCT to help my high-blood pressure condition. I am considering taking Lifepak Nano as a multi-vitamin supplement. I am ...
1 answer • 1 Jul 2013
I've been on diovan for about 10 yrs, and all of sudden in the last 6 months I've had an alot of hair loss, and i also developed psoriasis ...
1 answer • 22 Mar 2014